A 57 year old woman suffering from persistent atrial flutter started - ProProfs Discuss
Topics-
Products +
     

A 57-year-old woman suffering from persistent atrial flutter started a treatment with digoxin, one tablet daily. Which of the following cardiac actions most likely occurred during the therapy?



A. Increased end systolic volume
B. Decreased abnormal cardiac automaticity
C. Decreased diastolic time
D. Increased atrial refractoriness
E. Decreased heart rate
Asked by Holly, Last updated: Dec 05, 2017

This question is part of

Block 11 Pharm heart failure

+ AnswerRequest Answer
...

1 Answer

John Smith

John Smith

Answered on Sep 09, 2016

Decreased heart rate-learning objective: describe the cardiac actions of digoxin.answer: edigoxin decreases heart rate both in the normal and in failing heart (unless toxic effects of thedrug supervene) due to a decreases av conduction, which is a consequence of a direct actionand of a parasympathomimetic action on the av node.a) by increasing contractility digoxin decreases, not increase, the end systolic volumeb) digoxin dose-dependently increases abnormal cardiac automaticity, as indicated by manyvarieties of arrhythmia caused by the drug.c) by causing bradycardia digoxin increases, not decreases the diastolic time.d) atrial refractoriness is decreased, not increased, by digoxin, due both to a direct action and ofa parasympathomimetic action of the drug.
 Reply

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.